Alert archive / California / Wind Advisories in 2015

Wind Advisory 25, NWS San Diego, CA

October 29, 20154 counties in California

NWS San Diego, CA issued this wind advisory at Oct 29, 2015, 2:54 AM PDT for 4 counties in California. It took effect at Oct 29, 2015, 11:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 2:54 AM PDT (09:54 UTC)
In effect from
Oct 29, 2015, 11:00 PM PDT
Expired
Oct 30, 2015, 5:00 PM PDT
In force
18 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2339 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WWUS76 KSGX 290954
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
254 AM PDT THU OCT 29 2015

...GUSTY NORTH TO NORTHEAST WINDS DEVELOPING TONIGHT INTO FRIDAY
AFTERNOON...

.INCREASING NORTHERLY MID-LEVEL WINDS AND STRENGTHENING OFFSHORE
PRESSURE GRADIENTS WILL CREATE GUSTY NORTH TO NORTHEAST WINDS
ALONG THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
THROUGH AND BELOW THE CANYONS AND PASSES IN THE INLAND EMPIRE AND
PORTIONS OF ORANGE COUNTY. WINDS WILL BEGIN TO STRENGTHEN
TONIGHT...PEAKING EARLY FRIDAY MORNING. WINDS WILL SLOWLY WEAKEN
FRIDAY AFTERNOON INTO SATURDAY.

CAZ048-552-554-292100-
/O.NEW.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
254 AM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY. 

* WINDS...WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING...THIS EVENING THROUGH FRIDAY AFTERNOON...STRONGEST LATE
  TONIGHT INTO FRIDAY MORNING.

* LOCATION...BELOW THE CAJON PASS IN THE INLAND EMPIRE...INCLUDING
  THE CITIES OF FONTANA...RIALTO...RANCHO
  CUCAMONGA...ONTARIO...CHINO...NORCO...AND CORONA. BELOW FREMONT
  AND SANTIAGO CANYONS IN THE ORANGE COUNTY COASTAL
  PLAIN...INCLUDING THE CITIES OF TUSTIN...IRVINE..ORANGE...COSTA
  MESA...AND NEWPORT BEACH.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND
  EMPIRE.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES. STRONG CROSS-WINDS ARE POSSIBLE ALONG PORTIONS OF
  I-10...I-210...AND HWY 60 IN THE INLAND EMPIRE...AND I-5 AND
  HWYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO SMALL TREE
  LIMBS AND UNSECURED OUTDOOR OBJECTS POSSIBLE.

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL
  BREEZY CONDITIONS CONTINUING INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-057-292100-
/O.NEW.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
254 AM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY. 

* WINDS...NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS 50 TO
  60 MPH. 

* TIMING...THIS EVENING THROUGH FRIDAY AFTERNOON...STRONGEST LATE
  TONIGHT INTO FRIDAY MORNING.

* LOCATION...THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
  THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA ANA
  MOUNTAINS.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED OUTDOOR
  OBJECTS POSSIBLE.

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL
  BREEZY CONDITIONS CONTINUING INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
5 follow-up statements
435 
WWUS76 KSGX 292053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 PM PDT THU OCT 29 2015

...GUSTY NORTH TO NORTHEAST WINDS DEVELOPING TONIGHT AND
CONTINUING THROUGH FRIDAY AFTERNOON...

.INCREASING NORTHERLY MID-LEVEL WINDS AND STRENGTHENING OFFSHORE
PRESSURE GRADIENTS WILL CREATE GUSTY NORTH TO NORTHEAST WINDS
ALONG THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
THROUGH AND BELOW THE CANYONS AND PASSES IN THE INLAND
EMPIRE...PORTIONS OF ORANGE COUNTY AND FAR NORTHERN PARTS OF THE
COACHELLA VALLEY. WINDS WILL BEGIN TO STRENGTHEN TONIGHT AND PEAK
FRIDAY MORNING. WINDS WILL SLOWLY WEAKEN FRIDAY AFTERNOON INTO
SATURDAY.

CAZ065-300500-
/O.EXA.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN GORGONIO PASS NEAR BANNING-
153 PM PDT THU OCT 29 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
FRIDAY. 

* WINDS...WINDS 15 TO 25 MPH WITH GUSTS 35 TO 50 MPH.

* TIMING...THIS EVENING THROUGH FRIDAY AFTERNOON...STRONGEST 
  LATE TONIGHT INTO FRIDAY MORNING. 

* LOCATION...FAR NORTHERN PARTS OF THE COACHELLA
  VALLEY...INCLUDING DESERT HOT SPRINGS AND ALONG HIGHWAY 62. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND 
  EMPIRE. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED
  OUTDOOR OBJECTS POSSIBLE.

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-552-554-300500-
/O.CON.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
153 PM PDT THU OCT 29 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT FRIDAY...

* WINDS...WINDS 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH.

* TIMING...THIS EVENING THROUGH FRIDAY AFTERNOON...STRONGEST 
  LATE TONIGHT INTO FRIDAY MORNING. 

* LOCATION...BELOW THE CAJON PASS IN THE INLAND EMPIRE... 
  INCLUDING THE CITIES OF FONTANA...RIALTO...RANCHO CUCAMONGA... 
  ONTARIO...CHINO...NORCO...AND CORONA. BELOW FREMONT AND 
  SANTIAGO CANYONS IN THE ORANGE COUNTY COASTAL PLAIN...
  INCLUDING THE CITIES OF TUSTIN...IRVINE..ORANGE...COSTA MESA...
  AND NEWPORT BEACH. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND 
  EMPIRE. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. STRONG CROSS-WINDS ARE POSSIBLE ALONG PORTIONS OF I- 
  10...I-210...AND HWY 60 IN THE INLAND EMPIRE...AND I-5 AND 
  HWYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO SMALL TREE 
  LIMBS AND UNSECURED OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-057-300500-
/O.CON.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
153 PM PDT THU OCT 29 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM PDT FRIDAY...

* WINDS...NORTH TO NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS 50 TO 
  60 MPH. 

* TIMING...THIS EVENING THROUGH FRIDAY AFTERNOON...STRONGEST 
  LATE TONIGHT INTO FRIDAY MORNING. 

* LOCATION...THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS 
  AND THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA ANA 
  MOUNTAINS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
974 
WWUS76 KSGX 300424
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
924 PM PDT THU OCT 29 2015

...GUSTY NORTH TO NORTHEAST WINDS TONIGHT THROUGH FRIDAY
AFTERNOON...

.INCREASING NORTHERLY MID-LEVEL WINDS AND STRENGTHENING OFFSHORE
PRESSURE GRADIENTS WILL CREATE GUSTY NORTH TO NORTHEAST WINDS
ALONG THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
THROUGH AND BELOW THE CANYONS AND PASSES IN THE INLAND EMPIRE...
PORTIONS OF ORANGE COUNTY AND FAR NORTHERN PARTS OF THE COACHELLA
VALLEY. WINDS WILL BEGIN TO STRENGTHEN TONIGHT AND PEAK FRIDAY
MORNING. WINDS WILL SLOWLY WEAKEN FRIDAY AFTERNOON INTO SATURDAY.

CAZ048-065-552-554-301300-
/O.CON.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
924 PM PDT THU OCT 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO 50 MPH.

* TIMING...TONIGHT THROUGH FRIDAY AFTERNOON...STRONGEST LATE
  TONIGHT INTO FRIDAY MORNING.

* LOCATIONS...FAR NORTHERN PARTS OF THE COACHELLA VALLEY... 
  INCLUDING DESERT HOT SPRINGS AND ALONG HIGHWAY 62. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND 
  EMPIRE. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-057-301300-
/O.CON.KSGX.WI.Y.0025.151030T0600Z-151031T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
924 PM PDT THU OCT 29 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY...

* WINDS...NORTH TO NORTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...TONIGHT THROUGH FRIDAY AFTERNOON...STRONGEST LATE
  TONIGHT INTO FRIDAY MORNING.

* LOCATIONS...THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS 
  AND THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA ANA 
  MOUNTAINS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
707 
WWUS76 KSGX 301221
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
521 AM PDT FRI OCT 30 2015

...GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS AFTERNOON...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND STRONG NORTH WINDS
ALOFT WILL CONTINUE TO GENERATE GUSTY NORTH TO NORTHEAST WINDS
ALONG THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
THROUGH AND BELOW THE CANYONS AND PASSES IN THE INLAND EMPIRE...
PORTIONS OF ORANGE COUNTY AND FAR NORTHERN PARTS OF THE COACHELLA
VALLEY. WINDS WILL PEAK THIS MORNING...SLOWLY WEAKENING THIS
AFTERNOON INTO SATURDAY.

CAZ048-065-552-554-302200-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-151031T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
521 AM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS 35 TO 50
  MPH.

* TIMING...THROUGH THIS AFTERNOON...STRONGEST THROUGH MID-MORNING.

* LOCATIONS...BELOW THE CAJON PASS IN THE INLAND EMPIRE...
  INCLUDING THE CITIES OF FONTANA...RIALTO...RANCHO CUCAMONGA...
  ONTARIO...CHINO...NORCO...AND CORONA. BELOW FREMONT...SANTIAGO
  AND TRABUCO CANYONS IN THE ORANGE COUNTY COASTAL PLAIN...
  INCLUDING THE CITIES OF TUSTIN...IRVINE..ORANGE...COSTA MESA...
  AND NEWPORT BEACH. FAR NORTHERN PARTS OF THE COACHELLA VALLEY...
  INCLUDING DESERT HOT SPRINGS AND ALONG HIGHWAY 62.

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND 
  EMPIRE AND COACHELLA VALLEY. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES. STRONG CROSS-WINDS ARE POSSIBLE ALONG PORTIONS OF I-
  10...I-210...AND HWY 60 IN THE INLAND EMPIRE...AND I-5 AND HWYS
  241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO SMALL TREE LIMBS
  AND UNSECURED OUTDOOR OBJECTS POSSIBLE.

* OUTLOOK...WINDS GRADUALLY WEAKENING THIS AFTERNOON. LOCAL
  BREEZY CONDITIONS CONTINUING INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-057-302200-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-151031T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
521 AM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THROUGH THIS AFTERNOON...STRONGEST THROUGH MID-MORNING.

* LOCATIONS...THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS 
  AND THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA ANA 
  MOUNTAINS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
255 
WWUS76 KSGX 302102
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
202 PM PDT FRI OCT 30 2015

...GUSTY NORTH TO NORTHEAST WINDS THROUGH THIS AFTERNOON...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN AND STRONG NORTH
WINDS ALOFT WILL CONTINUE TO GENERATE GUSTY NORTH TO NORTHEAST
WINDS ALONG THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
THROUGH AND BELOW THE CANYONS AND PASSES IN THE INLAND EMPIRE...
PORTIONS OF ORANGE COUNTY AND FAR NORTHERN PARTS OF THE COACHELLA
VALLEY. WINDS WILL SLOWLY WEAKEN THIS AFTERNOON INTO SATURDAY.

CAZ048-065-552-554-310000-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-151031T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
202 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS 40 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* LOCATIONS...BELOW THE CAJON PASS IN THE INLAND EMPIRE... 
  INCLUDING THE CITIES OF FONTANA...RIALTO...RANCHO CUCAMONGA... 
  ONTARIO...CHINO...NORCO...AND CORONA. BELOW FREMONT...SANTIAGO 
  AND TRABUCO CANYONS IN THE ORANGE COUNTY COASTAL PLAIN... 
  INCLUDING THE CITIES OF TUSTIN...IRVINE..ORANGE...COSTA MESA...
   AND NEWPORT BEACH. FAR NORTHERN PARTS OF THE COACHELLA 
  VALLEY... INCLUDING DESERT HOT SPRINGS AND ALONG HIGHWAY 62. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST IN THE INLAND 
  EMPIRE AND COACHELLA VALLEY. 

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. STRONG CROSS-WINDS ARE POSSIBLE ALONG PORTIONS OF I- 
  10...I-210...AND HWY 60 IN THE INLAND EMPIRE...AND I-5 AND 
  HWYS 241 AND 91 IN ORANGE COUNTY. MINOR DAMAGE TO SMALL TREE 
  LIMBS AND UNSECURED OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING THIS AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-057-310000-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-151031T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
202 PM PDT FRI OCT 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...NORTH TO NORTHEAST 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* LOCATIONS...THE RIDGES OF THE SAN BERNARDINO COUNTY MOUNTAINS 
  AND THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA ANA 
  MOUNTAINS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING DUST.

* IMPACTS...WINDS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. MINOR DAMAGE TO SMALL TREE LIMBS AND UNSECURED 
  OUTDOOR OBJECTS POSSIBLE. 

* OUTLOOK...WINDS GRADUALLY WEAKENING FRIDAY AFTERNOON. LOCAL 
  BREEZY CONDITIONS CONTINUING INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JJT
355 
WWUS76 KSGX 302351
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
451 PM PDT FRI OCT 30 2015

CAZ048-065-552-554-310100-
/O.EXP.KSGX.WI.Y.0025.000000T0000Z-151031T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN GORGONIO PASS NEAR BANNING-ORANGE COUNTY COASTAL AREAS-
ORANGE COUNTY INLAND AREAS-
451 PM PDT FRI OCT 30 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND WILL CONTINUE
TO DIMINISH THROUGH THIS EVENING. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 5 PM.

$$

CAZ055-057-310100-
/O.EXP.KSGX.WI.Y.0025.000000T0000Z-151031T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
451 PM PDT FRI OCT 30 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND WILL CONTINUE
TO DIMINISH THROUGH THIS EVENING. THEREFORE...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 5 PM.

$$

JJT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 8:40 PM PDT, 6 hours 14 minutes earlier.

Area forecast discussion, Oct 28, 8:40 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PDT WED OCT 28 2015

.SYNOPSIS... A LOW PRESSURE TROUGH MOVING ACROSS THE STATE OVERNIGHT
MAY PRODUCE A FEW LIGHT SHOWERS ALONG AND WEST OF THE MOUNTAINS.
HIGH PRESSURE WILL BUILD IN BEHIND THE TROUGH ON THURSDAY...BRINGING
GUSTY SANTA ANA WINDS ALONG THE COASTAL FOOTHILLS AND INLAND VALLEYS
THROUGH FRIDAY. SUNNY AND WARMER WITH LIGHTER WINDS SATURDAY AND
SUNDAY. WINDY AND MUCH COOLER NEXT WEEK WITH A CHANCE FOR SCATTERED
SHOWERS AT TIMES AS A LARGE TROUGH IS CARVED OUT ACROSS THE WEST.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

FORECAST UPDATED TO INCLUDE SLIGHT CHANCE OF SHOWERS OVER THE INLAND
VALLEYS AND COASTAL SLOPES OF SAN DIEGO COUNTY INTO EARLY THU.

SATELLITE IMAGERY AT 8 PM PDT...SHOWED MID/HIGH LEVEL CLOUDS
CLEARING FROM THE NW. FARTHER UPSTREAM A LOWER BAND OF LOWER CLOUDS
WAS DRIFTING SOUTH OF THE CHANNEL ISLANDS WHERE THE MOISTURE IMAGER
SHOWED PW VALUES OF AROUND ONE INCH. THE 00Z MIRAMAR SOUNDING HAD A
3.5 DEGREE C INVERSION BASED NEAR 1550 FT. THE MOISTURE INCREASE
BELOW THE INVERSION HAS HELPED TO BOOST PW TO 0.82 INCH...DESPITE A
DRY SUB CLOUD LAYER. SURFACE PRESSURE GRADIENTS SHOWED WEAK ONSHORE
TRENDS THIS EVENING...BUT REMAINED OFFSHORE FROM NV. STRONGEST
WESTERLY WINDS GUSTS OF 25-35 MPH WERE OCCURRING THROUGH THE DESERT
PASSES AND NEAR THE DESERT SLOPES.

A COMPACT SHORTWAVE TROUGH WILL DEEPEN OVER SOCAL OVERNIGHT...THEN
SWING RAPIDLY EAST...ALLOWING SURFACE HIGH PRESSURE TO BUILD OVER
NV. MODELS SHOW INCREASING LOWER-LEVEL MOISTURE BEING DRAWN INLAND
OVER SOCAL (MAINLY SAN DIEGO COUNTY) AHEAD OF THE DIGGING SHORTWAVE
TO FUEL SOME LIGHT SHOWERS LATE TONIGHT INTO EARLY THU MORNING. WITH
SEVERAL OF THE HIRES MODELS INDICATING THE DEVELOPMENT OF LIGHT
SHOWERS BETWEEN 09Z-15Z WED...A FEW ROADS MAY BE WET IN THE MORNING.

THE MOISTURE MOVES OUT AS QUICKLY AS IT ARRIVES...LEAVING PARTLY
CLOUDY SKIES FOR THU...AND AREAS OF GUSTY NORTHERLY WINDS OVER
PORTIONS OF RIVERSIDE AND SAN BERNARDINO COUNTIES. THESE WINDS WILL
INCREASE LATE THU NIGHT...PEAK FRI MORNING...THEN GRADUALLY SUBSIDE.
STRONGEST GUSTS WILL OCCUR BELOW THE SANTA ANA MTS AND THE CAJON
PASS.

THE LOCAL WRFEMS SHOWS ISOLATED GUSTS TO 65 MPH ARE POSSIBLE FOR A
TIME FRI MORNING WHEN A WIND ADVISORY WILL LIKELY BE NEEDED. THESE
SPOTS ARE BELOW THE SANTA ANA MTN CANYONS AND BELOW MT SAN ANTONIO.
GUSTS FROM 40 TO 50 MPH SHOULD BE MORE PREVALENT. AS THE WINDS
SUBSIDE...FAIR SKIES...WEAK OFFSHORE FLOW...AND HIGH PRESSURE ALOFT
WILL COMBINE TO PUSH MAX TEMPS WELL INTO THE 80S ON FRI WEST OF THE
MTS...AND NEAR 90 IS SOME AREAS ON SAT UNDER SUNNY SKIES. IT SHOULD
BE A WARM EVENING FOR TRICK OR TREATERS.

HEIGHTS/THICKNESS BEGIN TO FALL SAT NIGHT AS THE RIDGE AXIS ALOFT
DROPS SE OF THE REGION...SETTING THE STAGE FOR A COOLING TREND EARLY
NEXT WEEK. STILL WARM ON SUNDAY UNDER FAIR SKIES...BUT THAT WILL BE
THE END OF THE WARM DAYS FOR AWHILE. GLOBAL MODEL SOLUTIONS HAVE
BEEN CONSISTENT IN DEVELOPING A DEEP...LONGWAVE TROUGH OVER THE WEST
NEXT WEEK. LITTLE MOVEMENT OF THE TROUGH AXIS IS PREDICTED ONCE IT
DEVELOPS OVER SOCAL. THIS SHOULD BRING AN EXTENDED PERIOD OF COOL
WEATHER WITH STRONG ONSHORE WINDS OVER THE MTS/DESERTS SEVERAL DAYS
NEXT WEEK. A FEW LIGHT RAIN/SNOW SHOWERS ARE POSSIBLE AT TIMES AS
WELL...ALTHOUGH AT THIS TIME PRECIP AMOUNTS LOOK MINIMAL.

&&

.FIRE WEATHER... THE FIRST SANTA ANA EVENT OF THE SEASON WILL BRING
GUSTY...DRY OFFSHORE WINDS THURSDAY NIGHT AND FRIDAY THAT WILL
INCREASE THE THREAT OF WILDFIRES. CRITICAL FIRE WEATHER CONDITIONS
WILL LIKELY BE REACHED AT LEAST LOCALLY FOR SEVERAL HOURS ON FRIDAY
THROUGH AND BELOW SOME OF THE SANTA ANA CANYONS...AND BELOW THE
CAJON PASS. BUT DUE TO GENERALLY UNFAVORABLE SUPPORT ALOFT FROM THE
NORTH...THE WINDS ARE NOT EXPECTED TO BE UNIFORM AND CONSISTENTLY
STRONG ENOUGH IN ANY ONE AREA TO SUPPORT THE ISSUANCE OF A FIRE
WEATHER WATCH. RH WILL DROP TO 15 PERCENT OR LESS ON FRIDAY WITH
ONLY MODEST RECOVERY INTO SAT MORNING WHERE WINDS CONTINUE THROUGH
THE NIGHT.

DRY...WARM...AND LOCALLY BREEZY OFFSHORE CONDITIONS WILL PERSIST INTO
SATURDAY...BUT CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. A
SLOW COOLING TREND WILL DEVELOP ON SUNDAY AS ONSHORE FLOW RETURNS.

ALL INTERESTS SHOULD MONITOR LATER FORECASTS FOR POSSIBLE UPDATES.

&&

.AVIATION...

290330Z...COASTS/VALLEYS...HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH
THIS EVENING. BKN STRATUS...WITH BASES AROUND 1500 FT MSL AND TOPS
NEAR 2000 FT MSL...WILL DEVELOP OVERNIGHT...THEN DEEPEN TO NEAR 4000
FT MSL BY MIDDAY THURSDAY. LOCAL VIS 3-5SM IN BR IS POSSIBLE NEAR
HIGHER COASTAL TERRAIN. THERE IS A SMALL POSSIBILITY OF AN ISOLATED
SHOWER OVERNIGHT. CONFIDENCE IN THE RETURN OF THE LOW CLOUDS
OVERNIGHT INTO THURSDAY IS MODERATE.

MTNS/DESERTS...SCT-BKN MID/HIGH CLOUDS WITH UNRESTRICTED VIS THROUGH
EARLY THU MORNING. SMALL POSSIBILITY OF AN ISOLATED SHOWER TONIGHT
OVER THE MOUNTAINS. BREEZY WESTERLY WIND GUSTS NEAR 50 MPH ALONG
DESERT MTN SLOPES TONIGHT.

&&

.MARINE... 830 PM...NORTHWEST WINDS 15 TO 20 KT...WITH GUSTS NEAR
30KT...POSSIBLE THROUGH THU NIGHT IN THE OUTER WATERS. STEEP WIND
WAVES OF 5 TO 7 FT ARE ALSO POSSIBLE THROUGH THE PERIOD. A SMALL
CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED FOR THE OUTER WATERS
THROUGH THU NIGHT. OTHERWISE...NO HAZARDOUS MARINE WEATHER IS
EXPECTED THROUGH SUNDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...COASTAL FLOOD ADVISORY UNTIL 9 PM PDT THURSDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT FRIDAY FOR WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
     60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/FIRE WEATHER...JAD
AVIATION/MARINE/BEACHES...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:05 PM PDTSmall Craft Advisory for WindsSGX39 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.